Top Cited Articles of All Time (2009 edition) by math

The 100 most highly cited papers of All Time (2009 edition) cited by papers in the math archive

Keep in mind that citation counts can never be exact, there is something like a 5% error in most of these numbers. Please do not fret about number 32 versus 33, as this is often not a statistically significant difference. More information about citations in INSPIRE can be found here.

Also note that the counts shown, and used in the rankings, are the counts as of 2016-12-31. Further, the counts shown by the ranking are only the cites satisfying the criteria for that list. Actual citation numbers in the database may change as corrections are made and papers are added, the links will take you to the updated numbers.

Annual and All-time 2009 editions

2009 reports for eprints

  1. 94 citations by math eprints up to the end of 2009
  2. 93 citations by math eprints up to the end of 2009
  3. 92 citations by math eprints up to the end of 2009
  4. 78 citations by math eprints up to the end of 2009
  5. 78 citations by math eprints up to the end of 2009
    Quantization of Lie Groups and Lie Algebras
    L.D. Faddeev, N.Yu. Reshetikhin, L.A. Takhtajan (Steklov Math. Inst., St. Petersburg). 1987. 16 pp.
    Published in Leningrad Math.J. 1 (1990) 193-225, Alg.Anal. 1 (1989) no.1, 178-206
    LOMI-E-14-87

  6. 74 citations by math eprints up to the end of 2009
  7. 70 citations by math eprints up to the end of 2009
  8. 65 citations by math eprints up to the end of 2009
  9. 57 citations by math eprints up to the end of 2009
  10. 49 citations by math eprints up to the end of 2009
    Hopf algebras and the quantum Yang-Baxter equation
    V.G. Drinfeld (Kharkov, Inst. Low Temp. Phys.). 1985. 5 pp.
    Published in Sov.Math.Dokl. 32 (1985) 254-258, Dokl.Akad.Nauk Ser.Fiz. 283 (1985) 1060-1064

  11. 49 citations by math eprints up to the end of 2009
  12. 48 citations by math eprints up to the end of 2009
  13. 48 citations by math eprints up to the end of 2009
  14. 46 citations by math eprints up to the end of 2009
  15. 46 citations by math eprints up to the end of 2009
  16. 45 citations by math eprints up to the end of 2009
  17. 44 citations by math eprints up to the end of 2009
  18. 44 citations by math eprints up to the end of 2009
    Lie Superalgebras
    V.G. Kac (MIT, LNS). 1977. 89 pp.
    Published in Adv.Math. 26 (1977) 8-96
    DOI: 10.1016/0001-8708(77)90017-2

  19. 44 citations by math eprints up to the end of 2009
  20. 43 citations by math eprints up to the end of 2009
  21. 43 citations by math eprints up to the end of 2009
  22. 43 citations by math eprints up to the end of 2009
  23. 42 citations by math eprints up to the end of 2009
  24. 41 citations by math eprints up to the end of 2009
  25. 41 citations by math eprints up to the end of 2009
  26. 41 citations by math eprints up to the end of 2009
  27. 41 citations by math eprints up to the end of 2009
  28. 40 citations by math eprints up to the end of 2009
  29. 40 citations by math eprints up to the end of 2009
  30. 39 citations by math eprints up to the end of 2009
  31. 39 citations by math eprints up to the end of 2009
  32. 38 citations by math eprints up to the end of 2009
  33. 38 citations by math eprints up to the end of 2009
  34. 38 citations by math eprints up to the end of 2009
    2-D Gravity and random matrices
    P. Di Francesco (Saclay), Paul H. Ginsparg (Los Alamos), Jean Zinn-Justin (Saclay). Jun 1993. 168 pp.
    Published in Phys.Rept. 254 (1995) 1-133
    LA-UR-93-1722, SACLAY-SPH-T-93-061
    DOI: 10.1016/0370-1573(94)00084-G
    e-Print: hep-th/9306153 | PDF

  35. 38 citations by math eprints up to the end of 2009
  36. 38 citations by math eprints up to the end of 2009
  37. 37 citations by math eprints up to the end of 2009
  38. 36 citations by math eprints up to the end of 2009
    Quantized space-time
    Hartland S. Snyder (Northwestern U.). May 1946. 4 pp.
    Published in Phys.Rev. 71 (1947) 38-41
    DOI: 10.1103/PhysRev.71.38

  39. 36 citations by math eprints up to the end of 2009
    On Unitary Representations of the Inhomogeneous Lorentz Group
    Eugene P. Wigner (Princeton U.). 1939. 56 pp.
    Published in Annals Math. 40 (1939) 149-204, Nucl.Phys.Proc.Suppl. 6 (1989) 9-64
    DOI: 10.2307/1968551
    Conference: C88-05-24

  40. 36 citations by math eprints up to the end of 2009
    The Planar Approximation. 2.
    C. Itzykson, J.B. Zuber (Saclay). Jun 1979. 27 pp.
    Published in J.Math.Phys. 21 (1980) 411
    SACLAY-DPh-T 79/82
    DOI: 10.1063/1.524438
    Conference: C80-06-02

  41. 36 citations by math eprints up to the end of 2009
  42. 36 citations by math eprints up to the end of 2009
  43. 36 citations by math eprints up to the end of 2009
  44. 35 citations by math eprints up to the end of 2009
    The Selfduality equations on a Riemann surface
    Nigel J. Hitchin (Oxford U.). Sep 1986. 73 pp.
    Published in Proc.Lond.Math.Soc. 55 (1987) 59-131
    DOI: 10.1112/plms/s3-55.1.59

  45. 35 citations by math eprints up to the end of 2009
  46. 34 citations by math eprints up to the end of 2009
  47. 34 citations by math eprints up to the end of 2009
  48. 34 citations by math eprints up to the end of 2009
    The Topological vertex
    Mina Aganagic (Harvard U.), Albrecht Klemm (Humboldt U., Berlin), Marcos Marino (CERN), Cumrun Vafa (Harvard U. & Caltech). May 2003. 70 pp.
    Published in Commun.Math.Phys. 254 (2005) 425-478
    CALT-68-2439, HUTP-03-A032, HU-EP-03-24, CERN-TH-2003-111
    DOI: 10.1007/s00220-004-1162-z
    e-Print: hep-th/0305132 | PDF

  49. 33 citations by math eprints up to the end of 2009
  50. 33 citations by math eprints up to the end of 2009
  51. 33 citations by math eprints up to the end of 2009
    Planar Diagrams
    E. Brezin, C. Itzykson, G. Parisi, J.B. Zuber (Saclay). Nov 1977. 20 pp.
    Published in Commun.Math.Phys. 59 (1978) 35
    SACLAY-DPH-T-77-126
    DOI: 10.1007/BF01614153

  52. 33 citations by math eprints up to the end of 2009
  53. 32 citations by math eprints up to the end of 2009
  54. 32 citations by math eprints up to the end of 2009
  55. 32 citations by math eprints up to the end of 2009
  56. 32 citations by math eprints up to the end of 2009
  57. 32 citations by math eprints up to the end of 2009
    Compact matrix pseudogroups
    S.L. Woronowicz (Warsaw U., Math. Dept.). 1987. 53 pp.
    Published in Commun.Math.Phys. 111 (1987) 613-665
    DOI: 10.1007/BF01219077

  58. 32 citations by math eprints up to the end of 2009
  59. 32 citations by math eprints up to the end of 2009
  60. 32 citations by math eprints up to the end of 2009
  61. 32 citations by math eprints up to the end of 2009
    Quantum field theory on noncommutative spaces
    Richard J. Szabo (Heriot-Watt U.). Sep 2001. 103 pp.
    Published in Phys.Rept. 378 (2003) 207-299
    HWM-01-35, EMPG-01-14
    DOI: 10.1016/S0370-1573(03)00059-0
    Invited talk at Conference: C01-07-16
    e-Print: hep-th/0109162 | PDF

  62. 31 citations by math eprints up to the end of 2009
  63. 31 citations by math eprints up to the end of 2009
  64. 31 citations by math eprints up to the end of 2009
  65. 31 citations by math eprints up to the end of 2009
  66. 30 citations by math eprints up to the end of 2009
  67. 30 citations by math eprints up to the end of 2009
  68. 30 citations by math eprints up to the end of 2009
  69. 30 citations by math eprints up to the end of 2009
  70. 30 citations by math eprints up to the end of 2009
  71. 29 citations by math eprints up to the end of 2009
  72. 29 citations by math eprints up to the end of 2009
    Quantum mechanics as a statistical theory
    J.E. Moyal. 1949. 26 pp.
    Published in Proc.Cambridge Phil.Soc. 45 (1949) 99-124
    DOI: 10.1017/S0305004100000487

  73. 29 citations by math eprints up to the end of 2009
  74. 29 citations by math eprints up to the end of 2009
  75. 29 citations by math eprints up to the end of 2009
    Topological quantum field theories
    M. Atiyah. 1989. 12 pp.
    Published in Inst.Hautes Etudes Sci.Publ.Math. 68 (1989) 175-186
    DOI: 10.1007/BF02698547

  76. 29 citations by math eprints up to the end of 2009
  77. 29 citations by math eprints up to the end of 2009
    The Large N limit of superconformal field theories and supergravity
    Juan Martin Maldacena (Harvard U.). Nov 1997. 21 pp.
    Published in Int.J.Theor.Phys. 38 (1999) 1113-1133, Adv.Theor.Math.Phys. 2 (1998) 231-252
    HUTP-97-A097, HUTP-98-A097
    DOI: 10.1023/A:1026654312961
    e-Print: hep-th/9711200 | PDF

  78. 29 citations by math eprints up to the end of 2009
  79. 28 citations by math eprints up to the end of 2009
  80. 28 citations by math eprints up to the end of 2009
  81. 28 citations by math eprints up to the end of 2009
    On the Deformation of Rings and Algebras
    Murray Gerstenhaber. Nov 1963. 45 pp.
    Published in Annals Math. 79 (1963) 59-103
    DOI: 10.2307/1970484

  82. 28 citations by math eprints up to the end of 2009
  83. 28 citations by math eprints up to the end of 2009
    Factorizing Particles on a Half Line and Root Systems
    I.V. Cherednik (Moscow State U.). 1985.
    Published in Theor.Math.Phys. 61 (1984) 977-983, Teor.Mat.Fiz. 61 (1984) 35-44
    DOI: 10.1007/BF01038545

  84. 28 citations by math eprints up to the end of 2009
  85. 28 citations by math eprints up to the end of 2009
    Noncommutative differential geometry
    1986.
    Published in Inst.Hautes Etudes Sci.Publ.Math. 62 (1986) 257

  86. 28 citations by math eprints up to the end of 2009
  87. 27 citations by math eprints up to the end of 2009
    Dynamical Breaking of Supersymmetry
    Edward Witten (Princeton U.). May 1981. 42 pp.
    Published in Nucl.Phys. B188 (1981) 513
    Print-81-0317 (PRINCETON)
    DOI: 10.1016/0550-3213(81)90006-7

  88. 27 citations by math eprints up to the end of 2009
  89. 27 citations by math eprints up to the end of 2009
  90. 27 citations by math eprints up to the end of 2009
  91. 27 citations by math eprints up to the end of 2009
  92. 27 citations by math eprints up to the end of 2009
  93. 26 citations by math eprints up to the end of 2009
  94. 26 citations by math eprints up to the end of 2009
    The Yang-Mills equations over Riemann surfaces
    M.F. Atiyah (Oxford U.), R. Bott (Harvard U.). 1982. 93 pp.
    Published in Phil.Trans.Roy.Soc.Lond. A308 (1982) 523-615

  95. 26 citations by math eprints up to the end of 2009
  96. 26 citations by math eprints up to the end of 2009
  97. 26 citations by math eprints up to the end of 2009
  98. 26 citations by math eprints up to the end of 2009
  99. 26 citations by math eprints up to the end of 2009
  100. 26 citations by math eprints up to the end of 2009